Aa
A
A
A
Close
Dermatology Community
53.5k Members
Avatar universal

LIP DARKENING

About $weeks ago I tried an over the counter laxative called Magnesium Citrate,While drinking the laxative i felt my lips tingling or burning. 24-48 hrs later It felt as though I had an allergic reaction. It was as if something felt as if it were on my lips. My lips were swollen and bumpy. a week later the rash was gone but my lips had become very dark. As the days go by I notice a little peeling and excessive dryness on my lips. Should I seek medical attention or will my lips lighten up on it's own???
1 Responses
563773 tn?1374250139
MEDICAL PROFESSIONAL
Hello,
Your symptoms are suggestive of contact dermatitis and allergic reaction of the lips to the laxative. Drink plenty of water and take multivitamin supplements and do not apply lipstick or other cosmetic products for some days. Use a humidifier to moisturize the air in your home and apply shea butter or Vaseline on your lips.

Topical steroids or oral therapy of corticosteroids is required in severe cases. Topical creams like tacrolimus ointment (Protopic) and pimecrolimus cream (Elidel) are also useful. For that you have to consult a dermatologist.

I hope it helps. Take care and regards.

Have an Answer?
Top Dermatology Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions